Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Does cortisone injection and flu shot cause elevated white blood count?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8980 Questions
I have cll my last white count was 50,000 . I feel great. I had a MRI for a torn rotator cuff. I received a cortisone injection and had a flu shot. about a week later I had my regular blood test. Everything came out fine but the nurse said my white count had quadrupled? Could these injections caused my white count ballon to 90,000?
Posted Sat, 4 Jan 2014 in General Health
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer: Yes, cortisone shot can increase WBC Detailed Answer: Hello sir and welcome. Thank you for writing to us. Yes, as a matter of fact cortisone shots (especially more frequent shots; i.e. more than one) can cause leukocytosis (i.e. an increase in the white blood cell count). But, the flu shot cannot influence your white blood cell count; so the culprit is the cortisone injection. I hope you find my response helpful sir. Please feel free to write back to me for any further clarifications, I would be more than happy to help you. Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor